Thunderstorm Wind, Hardin
- When
- November 14, 6:08 PM EST to 6:09 PM EST
- Where
- Hardin County, 3 mi N of Kenton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.693, -83.600
The public estimated the gust.
An approaching cold front combined with moderate instability and high shear to produce severe thunderstorms across central and southern Ohio during the late afternoon and evening hours. The main threats from these storms were large hail, damaging thunderstorm winds, and locally heavy rain.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
An approaching cold front combined with moderate instability and high shear to produce severe thunderstorms across central and southern Ohio during the late afternoon and evening hours. The main threats from these storms were large hail, damaging thunderstorm winds, and locally heavy rain.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Nov 14, 4:47 PM EST, 1 hour 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 447 PM EST MON NOV 14 2011 .SYNOPSIS... A STRONG LOW PRESSURE SYSTEM WILL KEEP PRECIPITATION CHANCES IN THE FORECAST THROUGH WEDNESDAY. SOME THUNDERSTORMS WILL BE SEVERE AROUND THE AREA THIS EVENING AS A COLD FRONT APPROACHES THE REGION. HIGH PRESSURE WILL BUILD INTO THE AREA FOR WEDNESDAY NIGHT. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... AS A COLD FRONTAL BOUNDARY APPROACHES THE AREA THIS EVENING SHOWER AND THUNDERSTORM ACTIVITY WILL INCREASE ACROSS THE REGION. THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS THE ENTIRE FA FOR THIS EVENING. DUE TO GREATER INSTABILITY THE SEVERE POTENTIAL IS HIGHEST ACROSS NW PORTIONS OF THE FA AND LESS ACROSS SE PORTIONS OF THE AREA. DAMAGING WINDS WILL BE THE PRIMARY SEVERE THREAT HOWEVER DUE TO THE AMOUNT OF SHEAR AN ISOLATED TORNADO THREAT EXISTS AS WELL. SOME OF THE STRONGER STORMS MAY BE CAPABLE OF PRODUCING HAIL AS WELL. THE SEVERE THREAT WILL DIMINISH LATER IN THE EVENING ALTHOUGH THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA THROUGH THE FIRST HALF OF THE NIGHT. ACROSS THE FA WINDS ARE CONTINUING TO BE GUSTY. SUSTAINED WINDS OF 20 TO 25 MILES PER HOUR WILL CONTINUE THIS EVENING WITH WIND GUSTS UPWARDS OF 30 TO 35 MILES PER HOUR. WIND GUSTS WILL CONTINUE THROUGH THE EVENING HOURS BEFORE BEGINNING TO TAPER OFF AFTER MIDNIGHT. CONTINUED THE TREND OF GOING HIGHER THAN GUIDANCE FOR LOW TEMPERATURES OVERNIGHT TONIGHT. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/... RAIN WILL BE ONGOING ACROSS THE AREA AT THE BEGINNING OF THE SHORT TERM TIME PERIOD. MODELS ARE IN DECENT AGREEMENT AND THEREFORE USED A BLEND. A FRONTAL BOUNDARY WILL STALL OUT ACROSS THE REGION AND MULTIPLE DISTURBANCES WILL WORK INTO THE AREA. THIS WILL KEEP PRECIPITATION CHANCES IN THE FORECAST THROUGH WEDNESDAY. THE HEAVIEST RAIN WILL BE ACROSS SOUTHERN AND SE PORTION OF THE FA. THE PROLONGED PERIOD OF MODERATE RAINFALL MAY CAUSE SOME HIGH WATER CONCERNS. WILL CONTINUE TO HIGHLIGHT THIS THREAT IN THE HWO FOR THE SE HALF OF THE FA. PRECIPITATION WILL BEGIN TO TAPER OFF ACROSS THE AREA ON WEDNESDAY AND HIGH PRESSURE WILL BUILD INTO THE REGION BY WEDNESDAY NIGHT. TEMPERATURES WILL ONLY RISE A FEW DEGREES ON WEDNESDAY DUE TO COLDER AIR MOVING INTO THE REGION. WITH A DECREASE IN CLOUD COVER WEDNESDAY NIGHT AND COLDER AIR FILTERING INTO THE AREA EXPECT TEMPERATURES TO DROP DOWN INTO THE UPPER 20S TO LOW 30S. && .LONG TERM /THURSDAY THROUGH MONDAY/... HIGH PRESSURE WILL KEEP THE REGION DRY INTO THE WEEKEND. TEMPERATURES WILL START OFF BELOW NORMAL. BUT SOUTHERLY FLOW ON THE BACK SIDE OF THE HIGH WILL LEAD TO A WARMING TREND WITH TEMPERATURES ABOVE NORMAL BY SATURDAY. SOUTHERLY FLOW WILL ALSO BRING INCREASING MOISTURE. SHOWERS WILL START TO DEVELOP SATURDAY NIGHT IN ADVANCE OF A COLD FRONT. 12Z MODEL SUITE IS IN GOOD AGREEMENT IN PUSHING THE FRONT THROUGH THE REGION ON SUNDAY. THE FRONT WILL NOT GET VERY FAR SOUTH OF THE AREA BEFORE STALLING. THERE IS SOME DISAGREEMENT ON HOW FAST MOISTURE AND THUS CHANCE OF SHOWERS WILL RETURN EARLY NEXT WEEK. HAVE REINTRODUCED CHANCE POPS BY MONDAY AFTERNOON. && .AVIATION /21Z MONDAY THROUGH SATURDAY/... CONVECTION WILL DEVELOP AHEAD OF A COLD FRONT AND WILL ARRIVE AT KDAY/KCVG/KLUK BY 23Z. STORMS WILL THEN BEGIN TO AFFECT KILN/KCMH/KLCK BY 00Z TUESDAY. EXPECT GUSTY...SHIFTING WINDS...ALONG WITH IFR VSBYS AS THESE STORMS MOVE EASTWARD ACROSS THE TAF SITES. RAIN SHOULD COME TO AN END BY 06Z TUESDAY. THE FRONTAL BOUNDARY WILL THEN STALL ACROSS THE OHIO RIVER. THE FRONT WILL DRIFT SLOWLY NORTHWARD DURING THE DAY TUESDAY...WHICH WILL BRING CHANCES FOR MVFR VSBYS IN SHOWERS BACK ACROSS KCVG/KLUK/KILN AFTER 12Z TUESDAY. OUTLOOK...MVFR CEILINGS AND VISIBILITIES MAY OCCUR ON TUESDAY INTO WEDNESDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...NOVAK NEAR TERM...NOVAK SHORT TERM...NOVAK LONG TERM... AVIATION...LATTO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 421 PM EST MON NOV 14 2011 INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>062-070-152130- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-BUTLER- 421 PM EST MON NOV 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. THUNDERSTORMS WILL OCCUR ACROSS THE REGION THIS EVENING. SOME OF THESE STORMS WILL BE SEVERE. THE MAIN SEVERE THREAT WILL BE DAMAGING WINDS HOWEVER AN ISOLATED TORNADO IS ALSO POSSIBLE. LARGE HAIL WILL ALSO BE POSSIBLE IN SOME OF THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER CONDITIONS. INZ073>075-080-KYZ089>093-OHZ063>065-071>074-077>080-082-152130- RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON- CAMPBELL-FAYETTE OH-PICKAWAY-FAIRFIELD-WARREN-CLINTON-ROSS-HOCKING- HAMILTON-CLERMONT-BROWN-HIGHLAND-PIKE- 421 PM EST MON NOV 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE WEATHER THIS EVENING. THE MAIN SEVERE THREAT WILL BE DAMAGING WINDS HOWEVER AN ISOLATED TORNADO IS ALSO POSSIBLE. LARGE HAIL WILL ALSO BE POSSIBLE IN SOME OF THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A PROLONGED PERIOD OF RAINFALL IS EXPECTED THROUGH WEDNESDAY...AS WAVES OF LOW PRESSURE RIDE NORTHEASTWARD ALONG A SLOW MOVING FRONTAL BOUNDARY. STORM TOTAL RAINFALL OF 1 TO 2 INCHES APPEARS POSSIBLE WITH LOCALLY HIGHER AMOUNTS IN SOME AREAS. THIS RAINFALL COULD CREATE HIGH WATER ISSUES. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER CONDITIONS. KYZ094>100-OHZ081-088-152130- OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-ADAMS-SCIOTO- 421 PM EST MON NOV 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN KENTUCKY AND SOUTH CENTRAL OHIO. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE WEATHER THIS EVENING. THE MAIN SEVERE THREAT WILL BE DAMAGING WINDS HOWEVER AN ISOLATED TORNADO IS ALSO POSSIBLE. LARGE HAIL WILL ALSO BE POSSIBLE IN SOME OF THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A PROLONGED PERIOD OF RAINFALL IS EXPECTED THROUGH WEDNESDAY...AS WAVES OF LOW PRESSURE RIDE NORTHEASTWARD ALONG A SLOW MOVING FRONTAL BOUNDARY. STORM TOTAL RAINFALL OF 1 TO 3 INCHES APPEARS POSSIBLE WITH LOCALLY HIGHER AMOUNTS IN SOME AREAS. THIS RAINFALL COULD CREATE HIGH WATER ISSUES. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER CONDITIONS.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
545 PM EST MON NOV 14 2011
OHZ026-035-043-044-142330-
AUGLAIZE OH-HARDIN OH-LOGAN OH-SHELBY OH-
545 PM EST MON NOV 14 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SHELBY...
NORTHWESTERN LOGAN...HARDIN AND AUGLAIZE COUNTIES THROUGH 630 PM
EST...
AT 544 PM EST...RADAR INDICATED A STRONG THUNDERSTORM NEAR
WAPAKONETA...MOVING EAST AT 35 MPH.
WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CRIDERSVILLE...
WAYNESFIELD...ALGER...ADA AND KENTON.
ALSO...ST. JOHNS...UNIOPOLIS...ROUNDHEAD...JUMBO...WALTON...
MCGUFFEY...HUNTERSVILLE AND SILVER CREEK ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 4056 8349 4043 8428 4060 8435 4067 8422
4066 8411 4065 8410 4065 8389 4082 8389
4082 8381SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 556 PM EST MON NOV 14 2011 OHZ034-035-142345- AUGLAIZE OH-MERCER OH- 556 PM EST MON NOV 14 2011 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MERCER AND EXTREME NORTHWESTERN AUGLAIZE COUNTIES THROUGH 645 PM EST... AT 554 PM EST...RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF WABASH...MOVING EAST AT 60 MPH. WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS STORM. IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM. SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ST. HENRY...COLDWATER AND CELINA. ALSO...WABASH...TAMA...CARTHAGENA...MONTEZUMA...CHICKASAW AND NEPTUNE ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES STRONGER...THEN A WARNING MAY BE NEEDED. LAT...LON 4067 8444 4043 8445 4041 8481 4061 8480
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
605 PM EST MON NOV 14 2011
OHZ035-042-043-142345-
AUGLAIZE OH-DARKE OH-SHELBY OH-
605 PM EST MON NOV 14 2011
...A STRONG THUNDERSTORM WILL AFFECT SHELBY...NORTHEASTERN DARKE AND
SOUTHWESTERN AUGLAIZE COUNTIES THROUGH 645 PM EST...
AT 603 PM EST...RADAR INDICATED A STRONG THUNDERSTORM NEAR BROCK...
MOVING EAST AT 40 MPH.
WIND GUSTS TO 50 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.
IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...VERSAILLES...FORT
LORAMIE...MINSTER...SIDNEY...ANNA AND JACKSON CENTER.
ALSO...WEBSTER...YORKSHIRE...OSGOOD...WILLOWDELL...RUSSIA...EGYPT...
NEWPORT AND HOUSTON ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 4026 8402 4019 8440 4020 8443 4019 8443
4015 8464 4033 8471 4036 8458 4036 8446
4039 8445 4050 8400The Cincinnati radar (KILN), 143 km away, was scanning. The volume nearest the first event began at 23:06 UTC.
8 thunderstorm wind, 4 hail, 2 heavy rain. Local standard time, as filed.
The public estimated the gust.
Some streets were reported to have 2 to 3 inches of water on them due to heavy rain.
Street flooding was reported at the intersection of College Street and Buchanan Street and at another nearby intersection due to heavy rain.
One tree and large limbs were reported down due to damaging thunderstorm winds.
A few trees were reported down due to damaging thunderstorm winds.
A tree was reported down due to damaging thunderstorm winds.
A 36 foot tractor trailer was moved and tipped over due to damaging thunderstorm winds.
Two trees were reported down due to damaging thunderstorm winds.
Two trees were reported down due to damaging thunderstorm winds.
Power lines were down along a road and a large tree branch was blocking a road due to damaging thunderstorm winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2011Every state in 2011This day in weather historyWarnings in Ohio, November 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 353758, 353760, 353759, 353935, 353936, 353937, 353938, 353761, 354569, 354570, 354571, 354567, 354568, 354572.